No announcement yet.

what med would interact with 5 htp more? Buspirone or Mirtazapine?

  • Filter
  • Time
  • Show
Clear All
new posts

  • what med would interact with 5 htp more? Buspirone or Mirtazapine?

    Hello there,

    Does anyone know what 5 htp would interact with more powerfully as it is a serotonin booster? Buspar is a 5htp1A agonist and Mirtazapine has a list of 5htp agonist properties so I am curious as to what med 5 htp would be safer to take with. Many thanks for your help,


  • #2
    Hi, doesn't look like anyone answered your question.

    You should NOT take 5-htp or L-tryptophan with any anti-depressents as it could cause Serotonin Syndrome. It's best to take without any meds. If you haven't tried a med yet, try 5-htp, give it a few weeks and see if it helps you. I've read many amazing reviews from people who have used it and didn't need to take SSRI's. It can help with anxiety, depression, panic attacks, sleep, etc...If you are low on Serotonin, then it can help. L-Tryptophan has to convert to 5-htp before serotonin, so it might not be as effective for anxiety it seems, although I think it might just take longer or take more of it, as l-tryptophan can convert to other substances not just 5-htp. It seems L-tryptophan is better for sleep issues. But, if one doesn't work, try the other.

    I tried SSRI's and had bad reactions and had to go off. I tried Remeron, got good sleep at first, but never seemed to help with anxiety/depression, although I never really went above 15mg. I tapered off Lexapro after being on it for 4 weeks, and now I just tapered off Remeron, 3 days off. I'm feeling ill now, so I think it might be the Remeron, stomach ache, nausea, low mood, loss of appetite, and insomnia. I've read that these can be withdrawal side effects of Remeron. Some people don't have issues coming off though. And, some of these side effects can also be from 5-htp, so it's hard to tell, as I've started taking 5-htp. I started feeling better, until last Thursday during my remeron taper. (yes, I was taking 5-htp while still on remeron but was planning on and did taper, plus I was on a low dose, but probably still no excuse. Talk to your doctor before you mix the two). Anyway, I think the remeron withdrawal is causing me to feel ill, so I hope after it passes, I will start to feel better again as I was feeling better the last two weeks, one week after going off Lexapro....I'm sure going off Lexapro helped me feel better also.

    While on 5-htp, I did have some good nights sleep, some insomnia, then good sleep again. My mood improved, anxiety low, but when I did have anxiety it was for normal reasons and it felt pure, and I had a good mood through it, and relaxed after the event I was a part of was over, my body was able to calm down naturally. I have a feeling 5-htp helped. I've only been on it 50mg 3x per day (some times a little more), for about two weeks, and one other week and smaller and various doses. I hear it can take 3 weeks, but for some less and some longer to see results. I believe I was very low on Serotonin so it might take longer for me. You can to go iherb dot com and look up 5-htp and read all the reviews from customers who've tried the various brands. Interesting.

    Well, I hope you are doing well. I know your post was kind of old, but hopefully you found something that is working for you.